If you are trained in responding to an overdose and providing naloxone, it's important that you follow the latest guidance from the HSE during this time.
This information may change as we learn more about the virus.
During this time, we ask the following;
- Protect your personal safety
- Treat every case as if there is a risk of COVID-19 transmission. For your own protection and to protect others
- Get personal protective equipment (PPE). It is recommended to wear gloves, an apron, a face mask and goggles when responding to overdose
- Watch for visual sign of breathing – by looking at the persons chest rising
- Apply a surgical mask to the person -this is to help reduce the risks of possible transmission during CPR. If used, apply surgical mask over oxygen.
- Provide CPR but with chest compressions only. Remember, chest compressions could make a person cough or vomit so it is important to have protective equipment
- Use a Bag Mask Valve (BMV) fitted with an appropriate viral filter can be used if trained and with access to one.
- Know your Eircode – ask for this if you are in new accommodation
- Wash your hands for 20 seconds after contact with the person and ensure the area is cleaned
- Watch how to correctly put on and take off personal protective equiptment here
- Don't listen of feel for breathing - don’t put your ear or cheek to the persons face
- Don’t provide mouth to mouth or mouth to mask with the person or use a pocket mask
- Overdose and COVID-19
- UISCE - how to respond to an opioid overdose during COVID-19 available in Portuguese, Lithuanian, Latvian, Polish and Russian